Alert archive / South Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 3, NWS Rapid City, SD
NWS Rapid City, SD issued this severe thunderstorm warning at Mar 26, 2012, 6:06 PM MDT for 5 counties in South Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2012, 6:06 PM MDT (00:06 UTC)
- Expired
- Mar 26, 2012, 7:00 PM MDT
- In force
- 54 min
- Issued by
- NWS Rapid City, SD
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Butte County, SD, Custer County, SD, Lawrence County, SD, Meade County, SD, Pennington County, SD
The radar
The Rapid City radar (KUDX), 39 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 5:28 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.1 hours before the alert went out and 339 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:00 PM MDT, 3 hours 6 minutes earlier.
Area forecast discussion, Mar 26, 3:00 PM MDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
300 PM MDT MON MAR 26 2012
.DISCUSSION...20Z SURFACE ANALYSIS HAD LOW OVER CENTRAL WY WITH
WELL DEFINED WARM FRONT ALONG I-90 AND COLD FRONT DEVELOPING INTO
NORTHEAST CO. 7MB/3HR PRESSURE FALLS AHEAD OF LOW AS SHORTWAVE IS
RAPIDLY MOVING INTO SOUTHEAST WY. HIGHLY ELEVATED RETURNS NOW
SHOWING UP AHEAD OF SHORTWAVE AND ON NOSE OF 100KT JET STREAK.
CONCERN THIS FORECAST IS DISPOSITION OF THESE STRONG WAVE.
12Z/18Z GUIDANCE IN PRETTY GOOD AGREEMENT. IT BRINGS SHORTWAVE OUT
NEGATIVELY-TILTED REACHING EASTERN ND BY 12Z TUESDAY. SURFACE LOW
RAPIDLY DEEPENS OVER NORTHEAST WY LATE THIS AFTERNOON AND RACES
INTO EASTERN ND BY 12Z TUESDAY. COLD FRONT BEHIND LOW RACES EAST-
NORTHEAST THROUGH THIS EVENING...PLOWING THROUGH THE CWA BY 06Z.
AHEAD OF COLD FRONT...LOW 50S TD/S POOLING GIVING AROUND 1KJ/KG
MLCAPE...BUT MLCIN FROM 50-100J/KG JUST AHEAD OF COLD FRONT. THIS
WILL BE A TOUGH CAP TO BREAK FOR SURFACE BASED STORMS...BUT
LATEST HRRR/LOCAL WRF MODEL SUGGESTS AS BEST UPPER LEVEL FORCING
OVERTAKES COLD FRONT JUST NORTHEAST OF SURFACE LOW...WE SHOULD SEE
A CLUSTER OF STORMS DEVELOP. DAMAGING WINDS POSSIBLE WITH ANY
STORM...AND LARGE HAIL WITH ANY SUPERCELL THAT DEVELOPS GIVEN
0-6KM BULK SHEAR REACHING 20-30M/S. STORMS WOULD MOVE AROUND 45KTS
TO THE NORTHEAST. WILL WATCH MESOSCALE DEVELOPMENT FOR SIGNS OF
SURFACE BASED CONVECTION.
OTHER BIG STORY WILL BE WIND BEHIND COLD FRONT. PRESSURE RISES
FORECAST OF 7-11MB BEHIND INITIAL COLD FRONT. COMBINED WITH 850MB
WINDS INCREASING TO 55KTS AND STRONG COLD AIR ADVECTION...IT
SHOULD BE ENOUGH TO PUSH STRONG WEST-SOUTHWEST WINDS TO THE
SURFACE OVER NORTHEAST WY/THE BLACK HILLS/SOUTHWEST SD EARLY THIS
EVENING AND THEN OVER NORTHWEST THROUGH SOUTH CENTRAL SD MID-
EVENING. SUBSIDENCE BEHIND COLD FRONT VERY IMPRESSIVE AND STRONG
DRYING AND LINKAGE THROUGH 700MB. LATEST RUC SHOWING SYSTEM A
LITTLE BIT SLOWER THAN PREVIOUSLY THOUGHT...BUT HEADLINES IN PLACE
WILL ACCOUNT FOR THAT SCENARIO. AS LOW MOVES INTO ND LATER THIS
EVENING...SECONDARY PRESSURE RISE SURGE MOVES INTO NORTHEAST
WY/NORTHWEST SD KEEPING WINDS GOING THERE. WINDS SPEEDS SOUTH OF
I-90 SHOULD DECREASE SOME AFTER 06Z.
TUESDAY...TIGHT GRADIENT WITH 50KT 850MB NORTHWEST WINDS WILL KEEP
HIGH WINDS GOING OVER NORTHWEST PORTIONS OF THE CWA THROUGH
TUESDAY AFTERNOON. WILL LIKELY NEED AT LEAST A WIND ADVISORY
FURTHER SOUTH ON THE SD PLAINS. TEMPERATURES WILL BE NEAR
GUIDANCE WITH A FEW LINGERING SHOWERS OVER THE FAR NORTH UNDER
CYCLONIC FLOW ALOFT.
TUESDAY NIGHT/WEDNESDAY...UPPER RIDGE BUILDS INTO THE CWA BRINGING
QUIET WEATHER TO THE AREA.
EXTENDED...A MAINLY DRY AND WARM WEATHER PATTERN CAN BE EXPECTED
LATE THIS WEEK THROUGH THE WEEKEND AS A WEAK UPPER LEVEL RIDGE
BUILDS OVER THE REGION. A WEAK UPPER LEVEL DISTURBANCE AND COOL
FRONT PASSING THROUGH THE RIDGE COULD BRING A FEW SHOWERS AND STORMS
TO SOUTH CENTRAL SD THURSDAY. HIGHS THROUGH THE END OF THE WEEK WILL
BE IN THE 60S AND 70S...WITH THE WARMEST DAY LIKELY BEING SATURDAY.
COOLER AIR WILL PUSH INTO THE AREA SUNDAY AS AN UPPER TROUGH CROSSES
THE REGION. THIS WILL ALSO BRING CHANCES FOR PRECIPITATION EARLY
NEXT WEEK. LIKELY TO BEGIN BUILDING INTO THE WESTERN PORTIONS OF THE
AREA ON SUNDAY AS RIDGE SHIFTS TO THE EAST OF THE REGION.
&&
.AVIATION...18Z TAF UPDATE
A STRONG LOW PRESSURE SYSTEM WILL SWEEP ACROSS THE AREA LATE THIS
AFTERNOON AND EVENING...BRINGING VERY STRONG WEST TO SOUTHWEST WINDS
ACROSS THE AREA. SUSTAINED WINDS OF 30 TO 45 MPH AND GUSTS TO 60 MPH
CAN BE EXPECTED. GUSTY WINDS WILL LINGER THROUGH TUESDAY MORNING
ACROSS MUCH OF WESTERN SD.
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON
INTO TONIGHT AS THE SYSTEM MOVES THROUGH. SEVERE THUNDERSTORMS WILL
BE POSSIBLE EARLY THIS EVENING...MAINLY ACROSS NORTHWEST AND WEST
CENTRAL SOUTH DAKOTA PLAINS.
&&
.FIRE WEATHER...A STRONG STORM SYSTEM WILL CROSS THE AREA
TONIGHT...BRINGING SHOWERS AND THUNDERSTORMS TO PARTS OF AREA
THROUGH TONIGHT. A COLD FRONT WILL CROSS THE AREA LATE THIS
AFTERNOON INTO THIS EVENING BRINGING VERY STRONG WESTERLY WINDS.
THESE WINDS WILL GRADUALLY SHIFT TO THE NORTHWEST TONIGHT WHILE
DECREASING. HOWEVER THE VERY STRONG WINDS ACROSS NORTHWEST INTO
CENTRAL SOUTH DAKOTA WILL CONTINUE THROUGH THE DAY TUESDAY.
TEMPERATURES TUESDAY ARE EXPECTED TO RISE INTO THE UPPER 50S TO
UPPER 60S WHILE RELATIVE HUMIDITIES WILL DROP TO AS LOW AS 15
PERCENT. THESE CONDITIONS WILL PRODUCE CRITICAL FIRE WEATHER
CONDITIONS ACROSS MUCH OF THE AREA THROUGH THIS EVENING...AND
AGAIN TUESDAY.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WARNING UNTIL 6 AM MDT TUESDAY FOR CENTRAL BLACK HILLS-
CUSTER CO PLAINS-HERMOSA FOOT HILLS-NORTHERN BLACK HILLS-
RAPID CITY-SHANNON-SOUTHERN BLACK HILLS-SOUTHERN FOOT HILLS.
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR BADLANDS AREA-
NORTHERN BLACK HILLS-NORTHWESTERN SOUTH DAKOTA PLAINS-
SOUTHERN BLACK HILLS-SOUTHWESTERN SOUTH DAKOTA.
RED FLAG WARNING FROM 10 AM TO 6 PM MDT TUESDAY FOR BADLANDS
AREA-CENTRAL SOUTH DAKOTA PLAINS-NORTHERN BLACK HILLS-
NORTHWESTERN SOUTH DAKOTA PLAINS-SOUTH CENTRAL SOUTH DAKOTA-
SOUTHERN BLACK HILLS-SOUTHWESTERN SOUTH DAKOTA.
HIGH WIND WARNING FROM 6 PM THIS EVENING TO 6 AM MDT TUESDAY FOR
BENNETT-JACKSON.
HIGH WIND WARNING FROM 9 PM THIS EVENING TO 7 AM CDT TUESDAY FOR
MELLETTE-TODD-TRIPP.
HIGH WIND WARNING UNTIL MIDNIGHT MDT TONIGHT FOR FALL RIVER.
HIGH WIND WARNING FROM 6 PM THIS EVENING TO 6 PM MDT TUESDAY FOR
BUTTE-HAAKON-HARDING-NORTHERN MEADE CO PLAINS-PENNINGTON CO
PLAINS-PERKINS-SOUTHERN MEADE CO PLAINS-ZIEBACH.
HIGH WIND WARNING UNTIL 6 PM MDT TUESDAY FOR NORTHERN FOOT HILLS-
STURGIS/PIEDMONT FOOT HILLS.
WY...HIGH WIND WARNING UNTIL 6 AM MDT TUESDAY FOR WYOMING BLACK HILLS.
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR LOWER
ELEVATIONS OF CROOK AND WESTON COUNTIES-NORTHERN CAMPBELL-
SOUTHERN CAMPBELL-WYOMING BLACK HILLS.
RED FLAG WARNING FROM 10 AM TO 6 PM MDT TUESDAY FOR LOWER
ELEVATIONS OF CROOK AND WESTON COUNTIES-NORTHERN CAMPBELL-
SOUTHERN CAMPBELL-WYOMING BLACK HILLS.
HIGH WIND WARNING UNTIL MIDNIGHT MDT TONIGHT FOR WESTON.
HIGH WIND WARNING FROM 6 PM THIS EVENING TO 6 PM MDT TUESDAY FOR
NORTHEASTERN CROOK.
HIGH WIND WARNING UNTIL 6 AM MDT TUESDAY FOR NORTHERN CAMPBELL-
SOUTHERN CAMPBELL-WESTERN CROOK.
&&
SHORT TERM...HELGESON
LONG TERM....CALDERON
AVIATION...CALDERONHazardous weather outlook, Mar 26, 11:01 AM MDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1101 AM MDT MON MAR 26 2012 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-271300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 1101 AM MDT (1201 PM CDT) MON MAR 26 2012 ...HIGH WINDS WILL AFFECT THE ENTIRE AREA LATE THIS AFTERNOON THROUGH TUESDAY AFTERNOON... ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EARLY THIS EVENING FOR NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT A STRONG SPRING STORM SYSTEM WILL MOVE FROM THE SOUTHERN ROCKIES TO THE NORTHERN PLAINS BY TUESDAY. IT WILL BRING A VARIETY OF HAZARDOUS WEATHER CONDITIONS TO NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT LATE THIS AFTERNOON AND INTO THE EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN SOUTH DAKOTA. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT WITH THE BEST CHANCE OVER NORTHWESTERN SOUTH DAKOTA. STRONG AND GUSTY WESTERLY WINDS WILL DEVELOP BEHIND THE COLD FRONT LATE THIS AFTERNOON AND EVENING ACROSS THE AREA. THE STRONG WINDS WILL CONTINUE INTO TUESDAY FOR NORTHWESTERN SOUTH DAKOTA. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP THIS AFTERNOON INTO EARLY EVENING OVER WESTERN SOUTH DAKOTA AND NORTHEAST WYOMING WITH A COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG AND GUSTY WEST TO NORTHWEST WINDS ARE LIKELY ACROSS THE NORTHWEST SOUTH DAKOTA PLAINS. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY OVER WESTERN SOUTH DAKOTA AND NORTHEAST WYOMING WITH A COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Mar 26, 4:58 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
458 PM MDT MON MAR 26 2012
SDZ012-024-025-027>029-041-074-WYZ056>058-071-262345-
BUTTE SD-CENTRAL BLACK HILLS SD-FALL RIVER SD-HERMOSA FOOT HILLS
SD-NORTHEASTERN CROOK WY-NORTHERN BLACK HILLS SD-NORTHERN FOOT HILLS
SD-SOUTHERN BLACK HILLS SD-SOUTHERN FOOT HILLS SD-WESTERN CROOK
WY-WESTON WY-WYOMING BLACK HILLS WY-
458 PM MDT MON MAR 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR CROOK...EASTERN WESTON...
NORTHWESTERN FALL RIVER...WESTERN CUSTER...LAWRENCE...WESTERN
PENNINGTON AND WESTERN BUTTE COUNTIES UNTIL 545 PM MDT...
AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SHOWERS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF NEW HAVEN TO 9
MILES WEST OF PROVO...AND MOVING NORTHEAST AT 60 MPH.
WIND GUSTS UP TO 65 MPH ARE EXPECTED WITH THESE SHOWERS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
DOWNTOWN NEWCASTLE...
EDGEMONT...
SUNDANCE...
DOWNTOWN HOT SPRINGS...
DOWNTOWN CUSTER...
DOWNTOWN SPEARFISH...
HILL CITY...
DOWNTOWN BELLE FOURCHE...
DEADWOOD...
DEWEY...
HULETT...
INYAN KARA MOUNTAIN...
WARREN PEAK...
ALVA...
FOUR CORNERS...
MOSKEE...
MOON...
BUCKHORN...
ANGOSTURA RESERVOIR...
JEWEL CAVE...
THIS INCLUDES INTERSTATE 90 BETWEEN SOUTH DAKOTA MILE MARKERS 1 AND
19...
THIS INCLUDES INTERSTATE 90 BETWEEN WYOMING MILE MARKERS 174 AND
207...
THERE HAVE BEEN NUMEROUS REPORTS OF WIND GUSTS OF 55 TO 65 MPH.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4310 10399 4327 10407 4349 10406 4349 10418
4495 10493 4501 10488 4501 10406 4518 10404
4338 10321
TIME...MOT...LOC 2258Z 213DEG 51KT 4496 10480 4327 10395
CALDERONLocal storm report, Mar 26, 5:00 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
500 PM MDT MON MAR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM NON-TSTM WND GST 2 NE ECHETA 44.47N 105.83W
03/26/2012 M68 MPH CAMPBELL WY OTHER FEDERAL
REPORTED BY USFS RAWS OBSERVATION SITE.
&&
BUNKERSSpecial weather statement, Mar 26, 5:19 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
519 PM MDT MON MAR 26 2012
SDZ027-029-030-041-074-270000-
CUSTER CO PLAINS SD-FALL RIVER SD-HERMOSA FOOT HILLS SD-SOUTHERN
BLACK HILLS SD-SOUTHERN FOOT HILLS SD-
519 PM MDT MON MAR 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR FALL RIVER AND SOUTHERN CUSTER
COUNTIES UNTIL 600 PM MDT...
AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUMFORD...OR 14 MILES SOUTHEAST OF
EDGEMONT...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS OVER 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DOWNTOWN HOT SPRINGS...
ANGOSTURA RESERVOIR...
COTTONWOOD SPRINGS DAM...
MAVERICK JUNCTION...
COLD BROOK RESERVOIR...
ORAL...
WIND CAVE VISITORS CENTER...
BUFFALO GAP...
PRINGLE...
BLUE BELL...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4301 10365 4310 10386 4376 10353 4350 10300
4347 10301
TIME...MOT...LOC 2319Z 209DEG 36KT 4315 10368
BUNKERSSpecial weather statement, Mar 26, 5:41 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
541 PM MDT MON MAR 26 2012
SDZ001-012-013-024>031-042-072>074-WYZ071-270045-
BUTTE SD-CENTRAL BLACK HILLS SD-CUSTER CO PLAINS SD-HARDING
SD-HERMOSA FOOT HILLS SD-NORTHEASTERN CROOK WY-NORTHERN BLACK HILLS
SD-NORTHERN FOOT HILLS SD-NORTHERN MEADE CO PLAINS SD-PENNINGTON CO
PLAINS SD-RAPID CITY SD-SHANNON SD-SOUTHERN BLACK HILLS SD-SOUTHERN
FOOT HILLS SD-SOUTHERN MEADE CO PLAINS SD-STURGIS/PIEDMONT FOOT HILLS
SD-
541 PM MDT MON MAR 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CROOK...EXTREME
NORTHERN FALL RIVER...EASTERN CUSTER...LAWRENCE...CENTRAL
PENNINGTON...SOUTHWESTERN MEADE...BUTTE...SOUTHERN HARDING AND
NORTHWESTERN SHANNON COUNTIES UNTIL 645 PM MDT...
AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SHOWERS ALONG A LINE EXTENDING FROM 12 MILES EAST OF ALZADA TO
DOWNTOWN SPEARFISH TO WIND CAVE VISITORS CENTER...AND MOVING EAST AT
40 MPH.
WIND GUSTS UP TO 70 MPH ARE EXPECTED WITH THESE SHOWERS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
DOWNTOWN SPEARFISH...
HILL CITY...
DEADWOOD...
DOWNTOWN BELLE FOURCHE...
DOWNTOWN STURGIS...
DOWNTOWN RAPID CITY...
HARNEY PEAK...
LEAD...
CENTRAL CITY...
ROUBAIX LAKE...
BROWNSVILLE...
BUFFALO GAP...
CENTER LAKE...
SILVER CITY...
MOUNT RUSHMORE...
CUSTER PARK GAME LODGE...
GALENA...
SHERIDAN LAKE...
KEYSTONE...
PACTOLA RESERVOIR...
THIS INCLUDES INTERSTATE 90 BETWEEN SOUTH DAKOTA MILE MARKERS 1 AND
86...
THERE HAVE BEEN NUMEROUS REPORTS OF 55 TO 70 MPH WIND GUSTS.
WHEN THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4500 10428 4501 10405 4518 10406 4540 10329
4371 10246 4343 10348
TIME...MOT...LOC 2340Z 248DEG 34KT 4506 10417 4444 10385
4354 10340
CALDERONLocal storm report, Mar 26, 5:55 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
555 PM MDT MON MAR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM NON-TSTM WND GST 2 SSW DOWNTOWN CUSTER 43.74N 103.62W
03/26/2012 M62.00 MPH CUSTER SD OFFICIAL NWS OBS
REPORTED BY ASOS AT CUSTER AIRPORT.
&&
BUNKERSLocal storm report, Mar 26, 6:00 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
600 PM MDT MON MAR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM NON-TSTM WND GST 1 S DOWNTOWN HOT SPRING 43.42N 103.48W
03/26/2012 M54 MPH FALL RIVER SD TRAINED SPOTTER
&&
KCLARKThe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:39 PM MDT | Special Weather Statement | UNR | Haakon | 66 min |
| Mar 26, 7:00 PM MDT | Special Weather Statement | UNR | Meade | 45 min |
| Mar 26, 7:24 PM MDT | Severe Thunderstorm Warning | UNR | Haakon, Meade, Pennington, Ziebach | 45 min |
| Mar 27, 9:54 AM MDT | Wind Advisory | UNR | Butte, Custer, Haakon, Harding, Jackson, Lawrence and 6 more | 8 hr |
| Mar 27, 2:08 PM MDT | Fire Weather Watch | UNR | 13 hr |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.